Jump to content
ACN Latitudes Forums

Is this Eye Rolling a tic?


mommakath
 Share

Recommended Posts

My PANS son started an eye rolling movement with a neck jerk after being on asthma inhaler for 3 months. He also gets weekly sub Q IG (did ivig monthly previously thru IV) and a host of other PANS meds, but the only change had been this inhaler. Stop inhsaler, eye rolling almost stops. Start a different inhaler two months later, starts back up within two days. Stop all inhalers. Would rather live with cough, shortness of breathe when exercising.

 

Now, it is back. Have wondered in my mind ixf this isthe beginnings of a tic. He has said he wants to have his eyes removed. It feels like something is in them, hence the cock of the neck and the rolling of them. We have tried drops, the antihistime drops and then steroid drops made it worse. The benadryl and

 

Dairy free and gluten free for 1.5 years. Just started back to school and enjoying life after a 2.5 year rough journey with PANS. My mind is thinking is germ load at school causing some sort of up tick? Or, are we on some sort of stimulating medication but really no med changes other than ones noted with onset and uptick.

 

Any insights? Do you see a nuero for this?

 

Thanks!

Link to comment
Share on other sites

To finish info above, the bendryl and /or zyrtec seem to make it worse. He said they feel dry and like there is something in them. We have seen eye doctor several times and she is perplexed. This also leads me to think tic. Any other meds that can cause this sort of thing?

Link to comment
Share on other sites

Hi

 

Eye rolling is a very common tic in both TS and other tic disorders.

 

However, the fact that your child describes the feeling that something is in the eyes and therefore the need to roll them sounds like something may be irritating them? If it correlates to when he is on the inhaler then it really does sound like there may be some ingredient there acting as a trigger?

I know that with asthma you need to have some form of airway treatment, but perhaps the doctor can find something that has different ingredients?

 

The fact that your child is PANS plus asthmatic just adds more variables than being able to define this as "just an eye tic" imho

Link to comment
Share on other sites

  • 2 weeks later...

From what I remember reading is that steroids can make things worst with tics and stayed away. Ds was to be put on them years back because of crazy allergies and pre ashma . I chose. Different route with diet so never took the steroids . kept my children off them. My kids also described that they felt like something was in there eyes and they would touch there eye. Very interesting bc dd would always say something is in her eye .

Mar

Link to comment
Share on other sites

My DD had eye darting last year and eye blinking this year in August. We have been told by several different doctors that it is a tic. Whenever she would have these eye tics she would rub her eyes all the time and say that something was in her eye. When her eye tics are replaced by something else the eye rubbing diminishes alot. I am new to all this but I think it is part of the premonitary urge or discomfort they feel in the area where the tic is.

Link to comment
Share on other sites

When my son had eye tics as the early manifestation of his Tourette Syndrome, he seemed totally unaware that he was blinking and rolling his eyes...so where I agree, sometimes there can be an irritant factor triggering the tic, yet for some people (especially those with genetic TS) the tics are frequently involuntary and not anticipated at all...they just sometimes "happen" from what my son and others with TS have described.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...